Alert archive / Florida / Small Craft Advisories in 2018
Small Craft Advisory 12, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Feb 8, 2018, 4:34 PM EST. It took effect at Feb 8, 2018, 5:00 PM EST. It was in force for 48 hr.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2018, 4:34 PM EST (21:34 UTC)
- In effect from
- Feb 8, 2018, 5:00 PM EST
- Expired
- Feb 10, 2018, 5:00 PM EST
- In force
- 48 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
067 WHUS72 KKEY 082134 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 434 PM EST Thu Feb 8 2018 GMZ052>055-072>075-090400- /O.NEW.KKEY.SC.Y.0012.180208T2200Z-180209T1000Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 434 PM EST Thu Feb 8 2018 ...SMALL CRAFT ADVISORY IN EFFECT... The National Weather Service in Key West has issued a Small Craft Advisory for the Straits of Florida. * WINDS...East winds will increase to near 20 knots late tonight. * WAVES/SEAS...Seas will build to 6 to 7 feet in the Gulf Stream. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ MCLOVIN
7 follow-up statements
747 WHUS72 KKEY 090324 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1024 PM EST Thu Feb 8 2018 GMZ052>055-072>075-091000- /O.CON.KKEY.SC.Y.0012.000000T0000Z-180209T1000Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1024 PM EST Thu Feb 8 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...East winds will increase to near 20 knots. * WAVES/SEAS...Seas will build to 6 to 7 feet in the Gulf Stream. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ CLR
636 WHUS72 KKEY 090931 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 431 AM EST Fri Feb 9 2018 GMZ052>055-072>075-091600- /O.EXT.KKEY.SC.Y.0012.000000T0000Z-180209T1600Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 431 AM EST Fri Feb 9 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE STRAITS OF FLORIDA... * WINDS...East winds will increase to near 20 knots today. * WAVES/SEAS...Seas will build to 6 to 7 feet in the Gulf Stream. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ KN
796 WHUS72 KKEY 091529 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1029 AM EST Fri Feb 9 2018 GMZ052>055-072>075-092200- /O.EXT.KKEY.SC.Y.0012.000000T0000Z-180209T2200Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1029 AM EST Fri Feb 9 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE STRAITS OF FLORIDA... * WINDS...East winds near 20 knots. * WAVES/SEAS...Seas as high as 7 feet in the Gulf Stream. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ MCLOVIN
202 WHUS72 KKEY 092130 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 430 PM EST Fri Feb 9 2018 GMZ052>055-072>075-100400- /O.EXT.KKEY.SC.Y.0012.000000T0000Z-180210T0400Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 430 PM EST Fri Feb 9 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE STRAITS OF FLORIDA... * WINDS...East winds near 20 knots. * WAVES/SEAS...Seas as high as 7 feet in the Gulf Stream. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ MCLOVIN
796 WHUS72 KKEY 100309 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1009 PM EST Fri Feb 9 2018 GMZ052>055-072>075-101000- /O.EXT.KKEY.SC.Y.0012.000000T0000Z-180210T1000Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1009 PM EST Fri Feb 9 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT OVERNIGHT... * WINDS...East winds near 20 knots. * WAVES/SEAS...Seas as high as 7 feet in the Gulf Stream. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ FUTTERMAN
370 WHUS72 KKEY 100934 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 434 AM EST Sat Feb 10 2018 GMZ052>055-072>075-101600- /O.EXT.KKEY.SC.Y.0012.000000T0000Z-180210T1600Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 434 AM EST Sat Feb 10 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE STRAITS OF FLORIDA... * WINDS...East winds near 20 knots. * WAVES/SEAS...Seas as high as 7 feet in the Gulf Stream. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ KN
333 WHUS72 KKEY 101527 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1027 AM EST Sat Feb 10 2018 GMZ052>055-072>075-102200- /O.EXT.KKEY.SC.Y.0012.000000T0000Z-180210T2200Z/ Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1027 AM EST Sat Feb 10 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE STRAITS OF FLORIDA... * WINDS...East winds near 20 knots. * WAVES/SEAS...Seas as high as 7 feet in the Gulf Stream. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ MCLOVIN
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 8, 3:25 PM EST, 1 hour 9 minutes earlier.
Area forecast discussion, Feb 8, 3:25 PM EST, 1 hour 9 minutes before
Area Forecast Discussion National Weather Service Key West FL 325 PM EST Thu Feb 8 2018 .DISCUSSION... .CURRENTLY... A weak frontal boundary is located across North-Central Florida and is gradually limping southward. A band of low and mid-level clouds associated with the front stretches from the Western- Atlantic, through the northern Florida Peninsula, through the Gulf of Mexico and into South Texas. North of this boundary, a broad high pressure system is positioned near the Ohio River Valley. A mean-layered ridge is positioned across the southern Florida Peninsula. A few showers crossed the Florida Keys earlier in the day, and a few are still detected across our western coastal waters, but most KBYX detects mostly chaff at this time. Current temperatures are generally in the low 80s across the island chain, with a hot spot in Big Pine of 85 degrees. It is a humid February day, with dew points in the low 70s. .SHORT TERM... As the anticyclone centered over the Tennessee River Valley shifts to the mid-atlantic coastline tonight, the cold front across North-Central Florida will continue to drift southward and stall across South Florida tonight. A tightening pressure gradient will cause an upward trend in wind magnitude and shower coverage as predominant flow remains out of the east- northeast. The frontal boundary will begin to retrograde back to North Florida Friday afternoon and night. With no change in the air mass expected, dew points in the low 70s will keep morning lows 5-10 degrees above normal. High temperatures near 80 are expected Friday. && .LONG TERM... No surprises exist in the long term portion of the forecast package. While a series of baroclinic systems swing through the eastern United States, a mean-layered ridge will remain in close proximity (though, migrating E-to-W from time to time) to the Florida Keys, blocking any passage or change in the overall air mass. Dew points will remain near 70 degrees through at least Thursday night, and rain chances are capped at 20 percent throughout, varying only slightly day-to-day by peaks and lulls in the timing of low-level moisture. && .MARINE... A weak trough of low pressure will sag southward down the Florida peninsula and stall across South Florida tonight, before lifting northward as a warm front Friday afternoon. A Small Craft advisory is in effect for the Florida Straits tonight, and small craft should exercise caution in the offshore gulf, Bayside/Gulfside Waters, and Hawk Channel for increasing winds late tonight. An Atlantic ridge of high pressure will stretch towards South Florida and the Florida Keys through most of the weekend and early into next week. && .AVIATION... Brief spells of MVFR ceilings will be possible at the island terminals this afternoon. Otherwise, VFR conditions will prevail. Surface winds will be out of the east near 10 knots. && .PRELIMINARY POINT TEMPS/POPS... Key West 72 80 73 81 / 20 10 - 10 Marathon 73 81 73 83 / 20 10 - 10 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...MCLOVIN Aviation/Nowcasts....11 Data Collection......Chesser Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Feb 8, 5:42 AM EST, 10 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 542 AM EST Thu Feb 8 2018 FLZ076>078-GMZ031>035-042>044-052>055-072>075-091100- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 542 AM EST Thu Feb 8 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected for today. A Small Craft Advisory will likely be required for the coastal waters of the Straits of Florida tonight. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A Small Craft Advisory will likely be required for the coastal waters of the Straits of Florida Friday and Friday night. A Small Craft Advisory may be required for the coastal waters of the Straits of Florida Saturday and Saturday night. No hazardous weather is expected at this time for Sunday and Sunday night. A Small Craft Advisory may be required for the coastal waters of the Florida Straits Monday through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. KN
Nearby
Small Craft Advisories in Florida, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.